Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 19, 2013, 11:36 PM CDT for Grant County, Wisconsin. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 11:36 PM CDT (04:36 UTC)
- Expired
- May 20, 2013, 12:15 AM CDT
- In force
- 39 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 11:46 PM CDT | TSTM WND DMG | Lancaster, WI | TREE DOWN IN LANCASTER |
| May 19, 11:50 PM CDT | HAIL 1.75 | 3 E Potosi, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS53 KARX 200436
SVRARX
WIC043-200515-
/O.NEW.KARX.SV.W.0033.130520T0436Z-130520T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1136 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 1215 AM CDT
* AT 1132 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM PRAIRIE DU CHIEN TO 5 MILES SOUTHEAST OF
BLOOMINGTON TO 5 MILES SOUTH OF DICKEYVILLE...AND MOVING NORTHEAST
AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LANCASTER AND CUBA CITY AROUND 1145 PM CDT.
PLATTEVILLE AROUND 1150 PM CDT.
FENNIMORE AROUND 1155 PM CDT.
BOSCOBEL AROUND 1205 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BIG PATCH...ELLENBORO...
PLATTEVILLE AIRPORT...MOUNT IDA...COUNTY ROADS K AND T...WERLEY...
STITZER...WOODMAN...UNION AND ANNATON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4264 9072 4268 9095 4274 9105 4288 9110
4291 9115 4300 9115 4299 9106 4307 9093
4307 9087 4312 9075 4317 9069 4318 9061
4321 9054 4320 9042 4251 9042 4250 9063
TIME...MOT...LOC 0436Z 216DEG 31KT 4306 9106 4287 9083
4258 9054
HAIL...1.00IN
WIND...60MPH
$$
JW4 follow-up statements
508
WWUS53 KARX 200447
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1147 PM CDT SUN MAY 19 2013
WIC043-200515-
/O.CON.KARX.SV.W.0033.000000T0000Z-130520T0515Z/
GRANT WI-
1147 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
UNTIL 1215 AM CDT...
AT 1146 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES SOUTHEAST OF HARPERS FERRY TO 6 MILES
SOUTHWEST OF FENNIMORE TO CUBA CITY...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FENNIMORE AROUND 1155 PM CDT.
BOSCOBEL AROUND 1205 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE
WOODMAN...UNION...STITZER...ANNATON...HIGHWAY 61 AND COUNTY
T...ARTHUR...PRESTON...LIVINGSTON AND HICKORY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4264 9072 4268 9095 4274 9105 4288 9110
4291 9115 4300 9115 4299 9106 4307 9093
4307 9087 4312 9075 4317 9069 4318 9061
4321 9054 4320 9042 4251 9042 4250 9063
TIME...MOT...LOC 0447Z 216DEG 31KT 4314 9098 4295 9075
4266 9046
HAIL...1.00IN
WIND...60MPH
$$
RIECK469
WWUS53 KARX 200456
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 PM CDT SUN MAY 19 2013
WIC043-200515-
/O.CON.KARX.SV.W.0033.000000T0000Z-130520T0515Z/
GRANT WI-
1156 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
UNTIL 1215 AM CDT...
AT 1155 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES EAST OF HARPERS FERRY TO FENNIMORE TO
BELMONT...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BOSCOBEL AROUND 1205 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PRESTON...LIVINGSTON...HICKORY
GROVE...MONTFORT...CASTLE ROCK...BLUE RIVER AND RED OAK RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4264 9072 4268 9095 4274 9105 4288 9110
4291 9115 4300 9115 4299 9106 4307 9093
4307 9087 4312 9075 4317 9069 4318 9061
4321 9054 4320 9042 4251 9042 4250 9063
TIME...MOT...LOC 0456Z 216DEG 31KT 4320 9091 4301 9069
4272 9040
HAIL...1.00IN
WIND...60MPH
$$
RIECK803
WWUS53 KARX 200505
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 AM CDT MON MAY 20 2013
WIC043-200515-
/O.CON.KARX.SV.W.0033.000000T0000Z-130520T0515Z/
GRANT WI-
1205 AM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
UNTIL 1215 AM CDT...
AT MIDNIGHT CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF BOSCOBEL TO FENNIMORE TO
BELMONT...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. GOLF BALL HAIL REPORTED NEAR POTOSI AT 1150 PM BY
PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF GRANT
COUNTY...INCLUDING THE FOLLOWING LOCATIONS HICKORY GROVE...
MONTFORT...CASTLE ROCK...BLUE RIVER AND RED OAK RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4264 9072 4268 9095 4274 9105 4288 9110
4291 9115 4300 9115 4299 9106 4307 9093
4307 9087 4312 9075 4317 9069 4318 9061
4321 9054 4320 9042 4251 9042 4250 9063
TIME...MOT...LOC 0504Z 216DEG 31KT 4326 9085 4306 9063
4277 9034
HAIL...1.00IN
WIND...60MPH
$$
RIECK023
WWUS53 KARX 200511
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1211 AM CDT MON MAY 20 2013
WIC043-200521-
/O.EXP.KARX.SV.W.0033.000000T0000Z-130520T0515Z/
GRANT WI-
1211 AM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY WILL EXPIRE AT
1215 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. STRONG STORMS WILL CONTINUE POSSIBLE FOR THE NEXT FEW
HOURS.
LAT...LON 4264 9072 4268 9095 4274 9105 4288 9110
4291 9115 4300 9115 4299 9106 4307 9093
4307 9087 4312 9075 4317 9069 4318 9061
4321 9054 4320 9042 4251 9042 4250 9063
TIME...MOT...LOC 0511Z 216DEG 31KT 4331 9080 4311 9058
4282 9029
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:00 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 19, 8:00 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
800 PM CDT SUN MAY 19 2013
.MESOSCALE DISCUSSION...
ISSUED AT 800 PM CDT SUN MAY 19 2013
WITH AMPLE MUCAPE /2000 J-KG/ IN NORTHEAST IOWA AND THE STORMS
HEADING INTO THAT AREA FROM CENTRAL IOWA...CURRENT THINKING IS THE
STORMS WILL COLD POOL TOGETHER AND FORM A SQUALL LINE THAT WILL
MOVE ACROSS NORTHEAST IOWA AND INTO WISCONSIN. DEEP SHEAR IS
PRETTY GOOD...OVER 40 KTS FOR SUPERCELLS....BUT ISOLATED
CONVECTION WILL ONLY BE FOUND AHEAD OF THE LINE. OTHERWISE...THE
0-3KM SHEAR IS AROUND 20 KTS WHICH IS NOT THAT STRONG. SO...A
MODERATELY STRONG SQUALL LINE WITH BROKEN SEVERE SEGMENTS MOVING
ACROSS THE FORECAST AREA THROUGH ABOUT 12-1 AM IS THE LATEST PLAN.
THIS LINE SHOULD DISRUPT THE BOUNDARY PINNED OVER MITCHELL COUNTY
AND END THE RAINFALL EVENT THIS EVENING...PROBABLY BY 10 PM.
&&
.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013
UPPER LEVEL SHORTWAVE TROUGH SERVING AS ONE FOCUS FOR STORM
DEVELOPMENT EARLY THIS AFTERNOON. SKIES HAVE CLEARED AHEAD OF THE
SHORTWAVE...MOVING NORTH/NORTHEAST ACROSS IOWA...ALLOWING FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. MUCAPES PER LATEST RAP ANALYSIS
HAVE RISEN INTO THE 2-3 K J/KG RANGE...WITH 30-40 KTS OF EFFECTIVE
SHEAR. SUPERCELL DEVELOPMENT IS SUPPORTED. SEE A POTENTIAL FOR ALL
SEVERE WEATHER TYPES...WITH SUPERCELLS MORPHING INTO BOWING
SEGMENTS. THINK DAMAGING WINDS MIGHT BECOME THE GREATER THREAT LATER
THIS AFTERNOON AND EVENING.
HRRR SUGGESTS THERE WILL BE ANOTHER ROUND OF STRONG/SEVERE STORMS
COMING IN TOWARD 06S AS A SHORTWAVE PUSHES NORTHWARD ACROSS IOWA.
INSTABILITY WOULD DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT
GFS/NAM STILL SUGGEST 1000+ J/KG OF MUCAPE AT 06Z...WITH 40+ KTS OF
0-6 KM SHEAR. PLENTY TO CONTINUE A SEVERE THREAT.
FOR MONDAY...ATMOSPHERE PROGGED TO RELOAD FOR THE AFTERNOON/EVENING
WITH MUCAPES UPWARDS OF 2500 J/KG AND MLCAPES UP TO 2000 J/KG. 0-6KM
WIND SHEAR CLIMBS TO 40-50 KTS BY 00Z TUE...SUPPORTIVE OF SUPERCELL
DEVELOPMENT. 0-1KM SHEAR IS 15-20 KTS. IF ALL THIS COMES TO
PASS...ATMOSPHERE WOULD BE RIPE FOR SEVERE WEATHER...WITH ROTATING
SUPERCELLS AND THE GAMBIT OF SEVERE THREATS. THE KEY IS THE
KICKER...AND THAT IS WHERE THE FORECAST CHALLENGE LIES. GFS/NAM
SUGGEST A SHORTWAVE TROUGH COULD LIFT OUT OF THE BASE OF THE UPPER
LEVEL TROUGH FOR THE AFTERNOON/EVENING...BUT ALSO POINT TO POSSIBLE
MCVS SPINNING INTO THE REGION. MEANWHILE...THERE WILL LIKELY BE LEFT
OVER SFC BOUNDARIES FROM CONVECTION TODAY/TONIGHT. WHERE THESE LIE
IS UNKNOWN. CONFIDENCE IS NOT HIGH IN WHERE/WHEN CONVECTION WILL
FIRE...BUT BELIEVE THE LATE AFTERNOON/EVENING WOULD BE THE FAVORED
TIME FOR A SEVERE THREAT...AND GENERALLY FROM CENTRAL WI INTO
NORTHEAST IA.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013
THE VIRTUALLY STATIONARY UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS
WAY EAST OUT OF THE NORTHERN PLAINS TUE...PER LATEST GFS/NAM/EC. THE
LOW WEAKENS SOME AS IT SLIDES OVER THE UPPER MISSISSIPPI RIVER
VALLEY TUE NIGHT/WED. MAIN COLD FRONT WITH THIS SYSTEM LOOKS LIKE IT
WILL SLIP THROUGH WITH THE LOW AROUND WED...BUT MODELS KEEP
CONVECTION AT A MINIMUM AROUND IT. RATHER...THE PCPN FOCUS IS
WITH THE LOW LEVEL MOISTURE TRANSPORT...WHICH IS WELL EAST OF THE
COLD FRONT...WRAPPING NORTH/WEST OF THE LOW. SOME MODEL DISAGREEMENT
WITH HOW FAR SOUTH THE AREAS OF SHOWERS/ISOLD STORMS WOULD REACH
WED...WITH THE GFS MORE SOUTH THAN THE EC. IT REMAINS A MESSY
SCENARIO WITH CLARITY LACKING...BUT TRENDS FAVOR THE GREATER PCPN
CHANCES OVER THE NORTHERN 1/2 OF THE FORECAST AREA. WILL LEAN ON
MODEL CONSENSUS FOR THE CHANCES.
TURNING BACK TO TUE...MUCAPES BUILD TO 1500+ J/KG OVER THE EASTERN
1/2 OF THE FORECAST DURING THE AFTERNOON...WITH 0-6 KM SHEAR OF
30-40 KTS. SOME SUGGESTIONS IN THE GFS/NAM OF A PIECE OF UPPER LEVEL
ENERGY ROTATING AROUND THE LOW...WHICH COULD SERVE AS A FOCUS FOR
SHOWER/STORM DEVELOPMENT. ATMOSPHERE LOOKS GOOD FOR STORM PRODUCTION
IF A SPARK FOR CONVECTION IS THERE...WITH A SEVERE THREAT IN THE
EAST TUE AFTERNOON/EARLY EVENING. AGAIN...KEY HERE IS WHERE THE PCPN
FOCUSES WILL BE...INCLUDING ANY MESO SCALE BOUNDARIES AND/OR MCVS
LEFT FROM PREVIOUS CONVECTION.
BETTER AGREEMENT BETWEEN THE GFS AND ECMWF WITH PUSHING THAT
LINGERING LOW EAST/SOUTHEAST ON THU...ALLOWING AN UPPER LEVEL SFC
RIDGE/HIGH PRESSURE SYSTEM TO BUILD INTO THE REGION. SHOULD GET A
COUPLE DRIER DAYS AS A RESULT. HOWEVER...WARM/MOIST AIR ON THE
BACKSIDE OF THE HIGH COUPLED WITH A BIT OF UPPER LEVEL ENERGY COULD
RETURN SOME SHOWERS/STORMS TO THE REGION SAT-SUN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 800 PM CDT SUN MAY 19 2013
PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST 06Z. THESE
WILL HAVE HEAVY RAIN AND MAY HAVE DAMAGING WINDS.
&&
.HYDROLOGY...
ISSUED AT 800 PM CDT SUN MAY 19 2013
CONSIDERED AN EXPANSION TO THE FLASH FLOOD WATCH BUT BELIEVE THE
AREA IS WELL PLACED. WITH THE THUNDERSTORMS MOVING IN FROM
IOWA...THERE SHOULD BE A SCOURING EASTWARD AND END TO THE RAIN IN
NERN IA.
EXPECTING THE CEDAR RIVER TO RISE DOWNSTREAM OF OSAGE...CHALRES
CITY WILL SEE A LARGE JUMP IN THE NEXT 12 HOURS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MNZ079-086-087-094-
095.
IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR IAZ008.
&&
MESOSCALE...BAUMGARDT
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...BAUMGARDT
HYDROLOGY....RIECKHazardous weather outlook, May 19, 6:06 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 606 PM CDT SUN MAY 19 2013 IAZ008-MNZ079-086-087-094-095-201100- DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. A TORNADO WATCH IS IN EFFECT THROUGH 9 PM. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT. LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ009>011-018-019-029-030-MNZ088-096-WIZ032-201100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOUSTON-HOWARD- WINNESHIEK-WINONA- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND BUFFALO COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 9 PM. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID-LATE EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-033-034-041-201100- CLARK-JACKSON-LA CROSSE-TAYLOR-TREMPEALEAU- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 1 AM MONDAY. THUNDERSTORMS COULD DEVELOP EASTWARD THIS EVENING...FROM ACTIVITY THAT HAS BEEN ONGOING THROUGH THE LATE AFTERNOON IN MINNESOTA. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY AREAS FURTHER WEST TOWARD MINNESOTA THIS EVENING. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ042>044-053>055-061-201100- ADAMS-CRAWFORD-GRANT-JUNEAU-MONROE-RICHLAND-VERNON- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHWEST WISCONSIN. THUNDERSTORMS COULD DEVELOP EARLY THIS EVENING...HOWEVER THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID TO LATE EVENING. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BECOME MORE POSSIBLE AS THE EVENING PROGRESSES. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/BAUMGARDT
In the hours before
Local storm report, May 19, 9:48 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG NEW HAMPTON 43.06N 92.31W
05/19/2013 CHICKASAW IA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS NEW HAMPTON.
SEVERAL HOMES HAVE GARAGES DAMAGED. OTHER BUILDINGS IN
TOWN HEAVILY DAMAGED. A GRAIN ELEVATOR IN FREDERICKSBURG
WAS DAMAGED.
&&
ZTLocal storm report, May 19, 10:05 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST DECORAH 43.31N 91.79W
05/19/2013 E45 MPH WINNESHIEK IA TRAINED SPOTTER
SMALL BRANCHES DOWN.
&&
ZTLocal storm report, May 19, 10:19 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN OSAGE 43.28N 92.81W
05/19/2013 M3.84 INCH MITCHELL IA MESONET
1000 PM HEAVY RAIN FILLMORE 43.75N 92.27W
05/19/2013 M2.39 INCH FILLMORE MN MESONET
1000 PM HEAVY RAIN ELBA 44.09N 92.02W
05/19/2013 M1.81 INCH WINONA MN MESONET
1000 PM HEAVY RAIN ROCHESTER AIRPORT 43.91N 92.50W
05/19/2013 M1.51 INCH OLMSTED MN ASOS
&&
MWLocal storm report, May 19, 10:29 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG POSTVILLE 43.08N 91.57W
05/19/2013 ALLAMAKEE IA 911 CALL CENTER
TREESS DOWN IN POSTVILLE
1010 PM TSTM WND DMG WAUKON 43.27N 91.48W
05/19/2013 ALLAMAKEE IA 911 CALL CENTER
TREES DOWN IN WAUKON
&&
HALBACHLocal storm report, May 19, 11:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1109 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG WESTBY 43.65N 90.86W
05/19/2013 VERNON WI 911 CALL CENTER
TREES DOWN IN WESTBY ACROSS HWY 14
&&
HALBACHSpecial weather statement, May 19, 11:35 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1135 PM CDT SUN MAY 19 2013 WIZ017-029-043-044-200530- ADAMS-CLARK-JUNEAU-TAYLOR- 1135 PM CDT SUN MAY 19 2013 ...THUNDERSTORMS ON A SLOW WEAKENING TREND... A LINE OF THUNDERSTORMS WAS APPROACHING CENTRAL WISCONSIN AT 1130 PM. THE ATMOSPHERE HAS STABILIZED OVER THE PAST HOURS AND THE STORMS ARE SLOWLY WEAKENING AS THEY MOVE EAST. SEVERE WEATHER REPORTS HAVE NOT BEEN RECEIVED FROM THE LINE OVER THE PAST HOUR. SO...EXPECT SHOWERS AND THUNDERSTORMS...SOME MAY BE STRONG...THROUGH THE OVERNIGHT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM MONDAY FOR THE ENTIRE AREA...BUT IS LIKELY TO BE CANCELLED EARLY. BAUMGARDT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:36 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 54 min |
| May 19, 10:12 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau, Vernon | 48 min |
| May 19, 10:28 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 47 min |
| May 19, 10:31 PM CDT | Areal Flood Advisory | ARX | La Crosse | 119 min |
| May 19, 10:42 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, Monroe, Trempealeau | 63 min |
| May 19, 11:10 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe, Vernon | 50 min |
| May 20, 12:03 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.